Alert archive / Washington / Winter Storm Warnings in 2015

Winter Storm Warning 5, NWS Seattle, WA

November 14, 2015

NWS Seattle, WA issued this winter storm warning at Nov 14, 2015, 4:03 AM PST. It took effect at Nov 14, 2015, 8:17 AM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 4:03 AM PST (12:03 UTC)
In effect from
Nov 14, 2015, 8:17 AM PST
Expired
Nov 15, 2015, 10:00 AM PST
In force
26 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS46 KSEW 141203
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
403 AM PST SAT NOV 14 2015


WAZ513-142000-
/O.UPG.KSEW.WS.A.0004.000000T0000Z-151115T1800Z/
/O.NEW.KSEW.WS.W.0005.151114T1900Z-151115T1800Z/
OLYMPICS-
403 AM PST SAT NOV 14 2015

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 AM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...LIGHT SNOW WILL DEVELOP THIS MORNING. SNOW WILL
  INCREASE AND BECOME HEAVY AT TIMES TONIGHT...THEN TAPER OFF ON
  SUNDAY.

* SNOW LEVEL...3500 FEET TODAY...LOWERING TO AROUND 2500 FEET LATE
  TONIGHT AND SUNDAY MORNING.

* SNOW ACCUMULATIONS...UP TO 4 INCHES OF SNOW IS POSSIBLE TODAY.
  THE HEAVIEST SNOW IS EXPECTED TONIGHT WITH 8 TO 15 INCHES
  POSSIBLE. JUST AN INCH OR LESS IS EXPECTED ON SUNDAY. TOTAL
  ACCUMULATION 10 TO 20 INCHES THROUGH SUNDAY MORNING.

* MAIN IMPACT...TRAVEL TO HURRICANE RIDGE WILL BECOME HAZARDOUS
  OR IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ567-142000-
/O.UPG.KSEW.WS.A.0004.151114T1500Z-151115T1800Z/
/O.NEW.KSEW.WS.W.0005.151114T1900Z-151115T1800Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
403 AM PST SAT NOV 14 2015

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 AM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY...RAINY PASS.

* TIMING...LIGHT SNOW WILL DEVELOP THIS MORNING. SNOW WILL
  INCREASE TONIGHT...THEN TAPER OFF ON SUNDAY.

* SNOW LEVEL...4000 TO 4500 FEET TODAY AND TONIGHT...FALLING TO
  3000 FEET SUNDAY MORNING.

* SNOW ACCUMULATIONS...4 TO 14 INCHES OF SNOW THROUGH SUNDAY
  MORNING.

* MAIN IMPACT...TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
088 
WWUS46 KSEW 141617
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
817 AM PST SAT NOV 14 2015

WAZ513-150015-
/O.EXT.KSEW.WS.W.0005.151114T1617Z-151115T1800Z/
OLYMPICS-
817 AM PST SAT NOV 14 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...LIGHT SNOW WILL DEVELOP THIS MORNING. SNOW WILL INCREASE 
  AND BECOME HEAVY AT TIMES TONIGHT...THEN TAPER OFF ON SUNDAY. 

* SNOW LEVEL...3500 FEET TODAY...LOWERING TO AROUND 2500 FEET LATE 
  TONIGHT AND SUNDAY MORNING. 

* SNOW ACCUMULATIONS...UP TO 8 INCHES OF SNOW IS POSSIBLE TODAY.
  THE HEAVIEST SNOW IS EXPECTED TONIGHT WITH 10 TO 15 INCHES
  POSSIBLE. JUST AN INCH OR LESS IS EXPECTED ON SUNDAY. TOTAL
  ACCUMULATION 15 TO 30 INCHES THROUGH SUNDAY MORNING.

* MAIN IMPACT...TRAVEL TO HURRICANE RIDGE WILL BECOME HAZARDOUS OR 
  IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ567-150015-
/O.EXT.KSEW.WS.W.0005.151114T1617Z-151115T1800Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
817 AM PST SAT NOV 14 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY...RAINY PASS.

* TIMING...LIGHT SNOW WILL DEVELOP THIS MORNING. SNOW WILL INCREASE 
  TONIGHT...THEN TAPER OFF ON SUNDAY. 

* SNOW LEVEL...4000 TO 4500 FEET TODAY AND TONIGHT...FALLING TO 
  3000 FEET SUNDAY MORNING. 

* SNOW ACCUMULATIONS...6 TO 18 INCHES OF SNOW THROUGH SUNDAY
  MORNING.

* MAIN IMPACT...TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
WEATHER.GOV/SEATTLE
MERCER
224 
WWUS46 KSEW 142353
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
353 PM PST SAT NOV 14 2015

WAZ513-151230-
/O.CON.KSEW.WS.W.0005.000000T0000Z-151115T1800Z/
OLYMPICS-
353 PM PST SAT NOV 14 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW WILL BECOME HEAVY AT TIMES THROUGH TONIGHT...THEN
  BECOME LIGHTER DURING SUNDAY MORNING.

* SNOW LEVEL...4000 FEET...LOWERING TO AROUND 2000 FEET LATE
  TONIGHT AND SUNDAY MORNING.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATION OF 1 TO LOCALLY 2 FEET
  IS EXPECTED THROUGH SUNDAY MORNING. JUST AN INCH OR TWO IS
  ANTICIPATED THROUGH SUNDAY AFTERNOON.

* MAIN IMPACT...TRAVEL TO HURRICANE RIDGE WILL BE DIFFICULT OR NOT
  POSSIBLE DURING THE PERIOD OF HEAVY SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ567-151230-
/O.CON.KSEW.WS.W.0005.000000T0000Z-151115T1800Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
353 PM PST SAT NOV 14 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY...RAINY PASS.

* TIMING...SNOW WILL INCREASE TONIGHT...THEN TAPER OFF ON SUNDAY.

* SNOW LEVEL...4500 TO 5000 FEET THIS EVENING...FALLING TO 3000
  FEET LATER TONIGHT AND SUNDAY MORNING.

* SNOW ACCUMULATIONS...A TOTAL OF 6 TO 18 INCHES IS EXPECTED
  THROUGH SUNDAY MORNING. RAIN MAY MIX WITH SNOW AT TIMES THIS
  EVENING WHICH COULD RESULT IN LOWER AMOUNTS BELOW 5000 FEET.

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
899 
WWUS46 KSEW 150626
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1026 PM PST SAT NOV 14 2015

WAZ567-151430-
/O.CAN.KSEW.WS.W.0005.000000T0000Z-151115T1800Z/
/O.NEW.KSEW.WW.Y.0010.151115T0626Z-151115T1800Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
1026 PM PST SAT NOV 14 2015

...WINTER WEATHER ADVISORY IN EFFECT FOR THE CASCADES IN WHATCOM
AND SKAGIT COUNTIES ABOVE 3500 FEET UNTIL 10 AM PST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST
SUNDAY.

* ACCUMULATIONS...4 TO 8 INCHES OF NEW SNOW IS LIKELY BY
  MIDMORNING SUNDAY. 

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY.

* TIMING...SNOW WILL INCREASE OVERNIGHT AND BECOME BRIEFLY HEAVY
  BEFORE TAPERING OFF TO SHOWERS SUNDAY MORNING.

* MAIN IMPACT...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND REDUCED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ513-151430-
/O.CON.KSEW.WS.W.0005.000000T0000Z-151115T1800Z/
OLYMPICS-
1026 PM PST SAT NOV 14 2015

..WINTER STORM WARNING REMAINS IN EFFECT FOR THE OLYMPICS ABOVE
2500 FEET UNTIL 10 AM PST SUNDAY...

* SNOW ACCUMULATIONS...ANOTHER 4 TO 8 INCHES OF SNOW IS LIKELY BY
  EARLY SUNDAY...BRINGING THE STORM TOTAL TO 1 TO 2 FEET. AN
  AUTOMATED GAUGE ON HURRICANE RIDGE...AT THE 5000 FOOT LEVEL...
  RECEIVED 13 INCHES OF SNOW DURING THE 24 HOUR PERIOD ENDING AT
  9 PM PST SATURDAY.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...THE STEADY SNOW WILL TAPER OFF TO LIGHT SHOWERS SUNDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WWW.WEATHER.GOV
992 
WWUS46 KSEW 151224
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
424 AM PST SUN NOV 15 2015

WAZ513-151800-
/O.CON.KSEW.WS.W.0005.000000T0000Z-151115T1800Z/
OLYMPICS-
424 AM PST SUN NOV 15 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION
  IS EXPECTED EARLY THIS MORNING. THIS WILL PUSH STORM TOTALS AT
  HURRICANE RIDGE OVER 20 INCHES. DEPARTMENT OF TRANSPORTATION
  CAMERAS ALSO SHOW A FEW INCHES OF SNOW HAS ACCUMULATED AT
  HECKELSVILLE SHED...WHICH IS NEAR 1000 FEET ALONG HIGHWAY 101
  BETWEEN FORKS AND PORT ANGELES.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOWFALL INTENSITY WILL DECREASE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF
SNOW WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ567-160030-
/O.NEW.KSEW.WS.A.0005.151116T1800Z-151117T1200Z/
/O.CON.KSEW.WW.Y.0010.000000T0000Z-151115T1800Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
424 AM PST SUN NOV 15 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT. 

* ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES OF SNOW THIS MORNING.
  ANOTHER ROUND OF HEAVY SNOW APPEARS LIKELY ON MONDAY AND MONDAY
  NIGHT...WITH ACCUMULATIONS AROUND ONE FOOT POSSIBLE.

* SOME AFFECTED LOCATIONS...MOUNT BAKER HIGHWAY.

* TIMING...STEADY SNOW WILL GRADUALLY TAPER OFF TO A FEW SHOWERS
  THIS MORNING. THE NEXT ROUND OF HEAVY SNOW WILL BEGIN LATE ON
  MONDAY MORNING.

* SNOW LEVEL...AROUND 2000 FEET TODAY. MONDAY...STARTING AROUND
  1500 FEET...RISING TO 3500 FEET ON MONDAY NIGHT.

* MAIN IMPACT...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND REDUCED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF EMERGENCY.

&&

$$

WAZ568-569-160030-
/O.NEW.KSEW.WS.A.0005.151116T1800Z-151117T1200Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
424 AM PST SUN NOV 15 2015

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT. 

* SOME AFFECTED LOCATIONS...STEVENS PASS...SNOQUALMIE PASS...
  PARADISE...CHINOOK PASS AND WHITE PASS.

* TIMING...HEAVY SNOW IS POSSIBLE BEGINNING LATE MONDAY MORNING. 

* SNOW LEVEL...AROUND 2000 FEET ON MONDAY MORNING...RISING TO 3500
  FEET ON MONDAY EVENING. CONTINUING TO RISE LATE MONDAY NIGHT TO
  6000 FEET.

* SNOW ACCUMULATIONS...8 TO 14 INCHES POSSIBLE IN THE PASSES. 12
  TO 18 INCHES POSSIBLE AT PARADISE.

* MAIN IMPACT...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 13, 10:01 PM PST, 6 hours 2 minutes earlier.

Area forecast discussion, Nov 13, 10:01 PM PST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1001 PM PST FRI NOV 13 2015

.SYNOPSIS...A STATIONARY FRONT WILL REMAIN OVER THE SOUTHEAST
PART OF THE AREA OVERNIGHT. THIS FRONT WILL LIFT NORTH SATURDAY AS
A STRONGER FRONTAL SYSTEM APPROACHES FROM THE SOUTHWEST. LOOK FOR
A STRONG COLD FRONT TO SWEEP ACROSS THE REGION LATE SATURDAY NIGHT
AND USHER IN A MUCH COLDER AIR MASS. LOW PRESSURE ALOFT WILL MOVE
OVER THE AREA ON SUNDAY. A WARM FRONT WILL APPROACH THE REGION ON
MONDAY.

&&

.SHORT TERM...
RAIN RATES HAVE DROPPED OFF SIGNIFICANTLY SINCE LATE THIS
AFTERNOON...WITH MOST PLACES RECORDING A TENTH OF AN INCH OR LESS
IN THE HOUR ENDING AT 9 PM PST. THE SATELLITE-DERIVED BLENDED
TOTAL PRECIPITABLE WATER /TPW/ SHOWED THE PLUME OF HIGHEST TPW HAD
SHIFTED MOSTLY SOUTH OF THE AREA...HOWEVER THE TPW VALUES WERE
STILL 150 TO 200 PERCENT OF NORMAL OVER THE AREA.

A STATIONARY FRONT WILL REMAIN DRAPED ACROSS THE SOUTHEAST PART
OF THE CWA BEFORE LIFTING NORTH SATURDAY IN RESPONSE TO A WAVE
DEVELOPING OFF THE OREGON COAST AND ALONG THE FRONTAL BOUNDARY.
THIS NEW SURFACE LOW WILL CAUSE THE PRECIPITATION BAND TO BECOME
ORIENTED MORE NORTH TO SOUTH BY LATE IN THE DAY SATURDAY.
THEREFORE...EXPECT THE FOCUS OF THE HEAVIEST PRECIP TO SHIFT FROM
THE SOUTHEAST PART OF THE CWA TO THE NORTHWEST PART OF THE CWA BY
LATE SATURDAY AFTERNOON.

THE SNOW LEVELS WILL FALL TO NEAR 4500 FEET IN THE OLYMPICS AND
4500 TO 5000 FEET OVER THE NORTH CASCADES ON SATURDAY PER THE
LATEST GFS SOLUTION. THE SNOW LEVELS WILL LIKELY BRIEFLY RISE BACK
UP INTO THE 6000-6500 FOOT RANGE OVER THE NORTH CASCADES SATURDAY
EVENING BEFORE PLUMMETING TO NEAR 2500 FEET BY MIDMORNING SUNDAY.
NOTE THAT THE 1200 UTC ECMWF SOLUTION WAS COLDER THAN THE GFS
SOLUTION...SO IT WILL BE INTERESTING TO SEE WHAT THE 0000 UTC
CYCLE SHOWS.

AT ANY RATE...THE WINTER STORM WATCH FOR THE OLYMPICS STILL LOOKS
REASONABLE. IT LOOKS LIKE THE PRECIP RATES WILL PICK UP IN EARNEST
HERE SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY NIGHT
BEFORE QUICKLY WINDING DOWN SUNDAY MORNING. THE COURSER RESOLUTION
GFS INDICATED THAT HURRICANE RIDGE COULD RECEIVE 2-3 FEET OF SNOW
BY LATE SUNDAY MORNING...WHICH DOES NOT HAPPEN VERY OFTEN FOR THIS
SITE. WILL BE INTERESTED TO SEE WHAT THE LATEST HIGHER RESOLUTION
WRF-GFS MESOSCALE MODEL SHOWS FOR THIS AREA.

BASED ON THE LATEST GFS SOLUTION...NOT AS CONFIDENT THAT THE
NORTH CASCADES WILL RECEIVE SNOWFALL AMOUNTS MEETING WARNING
CRITERION DUE TO THE LOWER PRECIP AMOUNTS AND HIGHER SNOW LEVELS
BEING FORECAST FOR THIS AREA. THE WATCH TIMING FOR THIS AREA MAY
NEED TO BE ADJUSTED FOR SATURDAY NIGHT THRU MIDDAY SUNDAY...
REPLACING THE WATCH WITH A WINTER WEATHER ADVISORY FOR DAYTIME
SATURDAY.

THE COLD FRONT WILL EXIT THE AREA EARLY SUNDAY MORNING AND THE
COLD UPPER LEVEL TROF WILL SETTLE OVER THE REGION SUNDAY
AFTERNOON. A PUGET SOUND CONVERGENCE ZONE /PSCZ/ IS ANTICIPATED
TO DEVELOP IN THE WAKE OF THE FRONT AND PERSIST THRU SUNDAY
EVENING BEFORE DISSIPATING. WILL PROBABLY SEE A LARGE AMOUNT OF
SMALL HAIL OR GRAUPEL WITH THE HEAVIER SHOWERS WITHIN THE PSCZ.

ANOTHER SYSTEM WILL IMPACT THE REGION ON MON. A WARM FRONT WILL
APPROACH THE AREA FOR AN INCREASING THREAT OF PRECIP.

.LONG TERM...
THE MEDIUM RANGE SOLUTIONS WERE NOT IN VERY GOOD AGREEMENT
CONCERNING THE DETAILS OF THE SYSTEM THAT WILL IMPACT THE REGION
ON TUE. THE ECMWF WAS COLDER AND ESSENTIALLY INDICATED SIGNIFICANT
SNOWFALL /AS IN FEET/ ON THE WEST SLOPES OF THE OLYMPICS AND
CASCADES. THE GFS WAS WARMER AND CONSEQUENTLY INDICATED THE
POTENTIAL FOR MORE FLOODING ON AREA RIVERS. AT A MINIMUM...IT
APPEARED THAT IT WILL BE WINDY AT A NUMBER OF PLACES ON TUE BASED
ON THE MODEL SOLUTIONS.

NEXT WEDNESDAY...A DEEPENING SFC LOW WILL TRACK E-SE ACROSS THE
SRN INTERIOR OF BRITISH COLUMBIA...DRAGGING AN ENERGETIC COLD
FRONT ACROSS WESTERN WA. ANOTHER ROUND OF HEAVY /BUT OF SHORT
DURATION RAIN/ IS FORECAST...FOLLOWED BY A QUICK DROP OF THE
SNOW LEVELS. 850 MB TEMPS WILL DROP FROM +6C TO ABOUT -4C IN
THE 12 HOURS FOLLOWING THE FRONT. BOTH THE GFS AND ECMWF SHOWED
THE AIR MASS COOLING AND DRYING QUITE A BIT NEXT THU AND FRI...
WITH THE 12Z ECMWF BUILDING A RESPECTABLE SURFACE HIGH INTO THE
INTERIOR OF BRITISH COLUMBIA AND INITIATING SOME FRASER OUTFLOW
ON DAY 7. HANER/05

&&

.AVIATION...WEST FLOW ALOFT WILL BECOME SOUTHWEST ON SATURDAY. A
FRONT JUST TO THE SOUTH OF THE FORECAST AREA WILL SHIFT NORTH OVER
THE AREA ON SATURDAY. AIR MASS MOIST AND STABLE.

KSEA...LOW CLOUDS WILL CONTINUE TONIGHT AND SATURDAY. VISIBILITIES
WILL LIKELY BE REDUCED AT TIMES ON SATURDAY AS RAIN REDEVELOPS.
SOUTHERLY WIND 5-10 KNOTS.

NORTHERLY WINDS WHICH HAVE PUSHED DOWN INTO NORTH KING COUNTY
THIS EVENING ARE NOT EXPECTED TO MAKE IT TO THE TERMINAL BUT THEY
COULD GET CLOSE FOR A FEW HOURS. SCHNEIDER

&&

.MARINE...A FRONT JUST SOUTH OF THE WATERS WILL SHIFT NORTH
TODAY...THEN PUSH INLAND SUNDAY. LONG PERIOD WEST SWELL 18-21
FEET OVER THE COASTAL WATERS WILL SUBSIDE ON SATURDAY.

A 994 MB SURFACE LOW WILL MOVE ONSHORE OVER SOUTHWEST WASHINGTON
SUNDAY MORNING. GALES FORCE NORTHERLY WINDS ARE POSSIBLE LATER
SATURDAY NIGHT FOR THE COASTAL AS THE LOW PASSES TO THE SOUTH.
THE SOUTHERN ZONES CLOSER TO THE LOW ARE MOST LIKELY TO SEE GALES.

STRONG ONSHORE FLOW BEHIND THE LOW ON SUNDAY WILL LIKELY PRODUCE
GALE FORCE WEST WINDS IN THE STRAIT...AND POSSIBLY FOR OTHER
INLAND WATERS.

ADDITIONAL VIGOROUS FRONTAL SYSTEMS WILL AFFECT THE WATERS LATER
MONDAY AND WEDNESDAY. SCHNEIDER

&&

.HYDROLOGY...
RAIN...HEAVY AT TIMES...WILL CONTINUE OVER THE CASCADES FROM
SNOHOMISH COUNTY SOUTHWARD THIS EVENING THEN TAPER OFF DURING THE
EARLY MORNING HOURS ON SATURDAY. RAINFALL IN THE LAST SIX HOURS
ENDING AT 8 PM THIS EVENING OVER THE CASCADES RANGED FROM ABOUT
0.50 INCHES TO 1.50 INCHES WITH THE HEAVIEST RAIN BETWEEN STEVENS
AND SNOQUALMIE PASS AND NEAR MOUNT RAINIER. FLOOD WARNINGS ARE UP
FOR ALL OF THE MAIN STEM RIVERS BETWEEN THE SKAGIT AND SNOQUALMIE
RIVERS AS WELL AS MOST OF THE RIVERS FLOWING OFF THE SOUTHERN
PORTION OF THE OLYMPICS. RIVERS THAT COULD BE ADDED TO THE FLOOD
WARNING LIST OVERNIGHT INCLUDE THE PUYALLUP NEAR ORTING AND THE
CARBON NEAR FAIRFAX. RAINFALL RATES WILL DECREASE OVER THE
CASCADES ON SATURDAY WITH ALL EXCEPT FOR THE LOWER REACHES OF A
FEW RIVERS CRESTING.

THE NEXT RAINFALL EVENT OF ANY CONCERN COMES ON MONDAY. RAINFALL
AMOUNTS OVER THE OLYMPICS AND CASCADES WILL RANGE FROM ABOUT 3 TO
5 INCHES IN 24 HOURS. THIS MAY RENEW FLOODING ON THE FLOOD-PRONE
SKOKOMISH RIVER...AND IT SHOULD SLOW OR BRIEFLY REVERSE FALLS ON
OTHER AREA RIVERS.

THE COLD FRONT NEXT WEDNESDAY ALSO LOOKS LIKE IT WILL HAVE A PERIOD
OF HEAVY RAIN WITH IT...BUT THE DURATION APPEARS TO BE TOO SHORT FOR
FLOODING CONCERNS. SNOW LEVELS WILL FALL QUICKLY BEHIND WEDNESDAY'S
FRONT...WHICH IS ANOTHER INHIBITING FACTOR WHEN CONSIDERING FLOOD
POTENTIAL. FELTON/HANER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH SURF ADVISORY IN EFFECT UNTIL NOON SATURDAY FOR THE
	 COAST.

	 WINTER STORM WATCHES ARE IN EFFECT FOR THE NORTH CASCADES
	 AND OLYMPICS BEGINNING SATURDAY MORNING.

	 FLOOD WARNINGS/WATCHES ARE IN EFFECT FOR MUCH OF THE CWA.

PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ARE IN EFFECT FOR
	 THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF
	 JUAN DE FUCA.

	 SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 4 AM
	 SUNDAY FOR THE GRAYS HARBOR BAR.

     GALE WATCHES ARE IN EFFECT FROM SATURDAY EVENING THROUGH
	 SUNDAY MORNING FOR THE COASTAL WATERS.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 5:03 PM PSTRiver Flood WarningSEWSnohomish58 hr
Nov 13, 8:11 PM PSTRiver Flood WarningSEWSkagit44 hr
Nov 14, 2:41 AM PSTSmall Craft AdvisorySEW54 hr
Nov 14, 8:10 AM PSTRiver Flood WarningSEWLewis25 hr
Nov 14, 10:17 AM PSTRiver Flood WarningSEWLewis18 hr
Nov 14, 2:44 PM PSTFlood WatchSEWClallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more5 days
Nov 14, 3:46 PM PSTRiver Flood WarningSEWThurston65 hr

Nearby

Winter Storm Warnings in Washington, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.